Damian Baalmann, 2nd year EM resident
A 67 year-old female (90-kg) is brought into your emergency department because of increasing confusion. As the nursing staff is hooking the patient up to the monitor, the patient’s daughter comes into the room explaining that the patient has a history of atrial fibrillation, CHF, renal failure, and lives at home with the patient’s husband. Over the past several days, the patient has had increasing confusion, weakness, malaise, and anorexia. The patient’s daughter also hands you a medication list that includes furosemide, digoxin, sublingual nitroglycerin, and baby aspirin. Vitals are bp 94/54, RR 16 breaths per minute. Exam reveals elderly appearing woman in moderate distress with clear lungs sounds and irregular tachycardic heart sounds with S3. Extremities have 1+ pitting edema. Electrocardiogram is obtained and is shown below. What are your next steps in management?